TITLE

Bleeding from a Meckel's Diverticulum after the Use of Ibuprofen

AUTHOR(S)
Mathur, Sandip; Verseman, Stuart; Estrada, Rolando; Hollinger, F. Blaine
PUB. DATE
October 1992
SOURCE
American Journal of Gastroenterology;Oct1992, Vol. 87 Issue 10, p1467
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A Meckel's diverticulum is an unusual site of gastrointestinal bleeding in adults. Bleeding often results from ulceration of ileal mucosa that lies adjacent to ectopic gastric mucosa. We report on a 27-yr-old man who bled from a Meckel's diverticulum after receiving oral ibuprofen, a nonsteroidal antiinflammatory drug. Examination of the resected diverticulum revealed fundal-type gastric mucosa with inflammation, submucosal hemorrhages, erosions and ulceration in the absence of Helicobacter pylori. The ileal mucosa was spared in this patient. These features suggest that oral ibuprofen caused damage to the ectopic gastric mucosa, precipitating significant hemorrhage. This is the first report in the English literature of such an occurrence.
ACCESSION #
16070224

 

Related Articles

  • "More caution" needed when prescribing NSAIDs to children.  // Reactions Weekly;7/10/2010, Issue 1309, p6 

    The article discusses a research study which found that the use of non-steroidal anti-inflammatory drugs (NSAIDs), including ibuprofen and aspirin, may cause upper gastrointestinal (GI) bleeding in children.

  • Lower Gastrointestinal Bleeding due to Non-Steroid Anti-Inflammatory Drug-Induced Colopathy Case Report and Literature Review. Mokhtare, Marjan; Valizadeh, Seyed Mohammad; Emadian, Omid // Middle East Journal of Digestive Diseases;Apr2013, Vol. 5 Issue 2, p107 

    The adverse effects of non-steroidal anti-inflammatory drugs (NSAIDs) on the upper gastrointestinal (GI) tract and small intestine are well established. The effect of such therapy on the large intestine, so called NSAID-induced colopathy, is less well described. NSAID-induced colopathy usually...

  • Clinical and Endoscopic Features of Nonsteroidal Anti-Inflammatory Drug-Induced Colonic Ulcerations. Kurahara, Koichi; Matsumoto, Takayuki; Iida, Mitsuo; Honda, Keisuke; Yao, Takashi; Fujishima, Masatoshi // American Journal of Gastroenterology;Feb2001, Vol. 96 Issue 2, p473 

    OBJECTIVE: Clinical and endoscopic features of nonsteroidal anti-inflammatory drug (NSAID)-induced colonic ulcerations have not been fully investigated. METHODS: During a 3-yr period from April 1996 to March 1999. 6076 subjects underwent total colonoscopy at our institutions. Among them, the...

  • Helicobacter pylori Infection and Development of Gastric or Duodenal Ulcer in Arthritic Patients Receiving Chronic NSAID Therapy. Kim, Jong G.; Graham, David Y. // American Journal of Gastroenterology;Feb1994, Vol. 89 Issue 2, p203 

    Objectives: Helicobacter pylori infection and nonsteroidal anti-inflammatory drug use are both common causes of peptic ulcer. It remains unclear whether H. pylori/NSAID interactions occur, and if they do, with what result(s). Methods: We prospectively evaluated development of gastric or duodenal...

  • Helicobacter pylori and NSAID-induced gastric ulcer in a Japanese population. Murakami, Kazunari; Okimoto, Tadayoshi; Kodama, Masaaki; Tanahashi, Jin; Yasaka, Shigeaki; Inoue, Kunimitsu; Uchida, Masahiro; Anan, Juro; Mizukami, Kazuhiro; Abe, Takashi; Watada, Masahide; Fujioka, Toshio // Journal of Gastroenterology;2009 Supplement 19, Vol. 44, p40 

    A recent meta-analysis by Huang et al. clarified that Helicobacter pylori infection and nonsteroidal antiinflammatory drugs (NSAIDs) are important factors for peptic ulcer. The results showed that the risk for ulcer in NSAID(+)/ H. pylori(+) patients was 61.1 fold higher when compared with...

  • Long-term use of nonsteroidal anti-inflammatory drugs normalizes the kinetics of gastric epithelial cells in patients with Helicobacter pylori infection via attenuation of gastric mucosal inflammation. Tanigawa, Tetsuya; Watanabe, Toshio; Higuchi, Kazuhide; Tominaga, Kazunari; Fujiwara, Yasuhiro; Oshitani, Nobuhide; Tarnawski, Andrzej; Arakawa, Tetsuo // Journal of Gastroenterology;2009 Supplement 19, Vol. 44, p8 

    Helicobacter pylori ( H. pylori) is associated with chronic gastritis and gastric carcinogenesis. The effects of nonsteroidal anti-inflammatory drugs (NSAIDs), which exert chemopreventive effects on several cancers, on H. pylori-induced gastritis remain unknown. We investigated the effects of...

  • Značaj Helicobacter pylori infekcije i nesteroidnih antiinflamatornih lekova kod bolesnika sa krvarenjem iz gornjeg dela gastrointestinalnog trakta. Golubović, Gradimir; Tomašević, Ratko; Radojević, Biljana; Pavlović, Aleksandar; Dugalić, Predrag // Vojnosanitetski Pregled: Military Medical & Pharmaceutical Journ;Jul2007, Vol. 64 Issue 7, p445 

    Background/Aim. Helicobacter pylori (H. pylori) infection and nonsteroidal anti-inflammatory drugs (NSAIDs) use are considered to be the most important risk factors having influence on the onset of bleeding gastroduodenal lesions. Whether there is an interaction between H. pylori infection and...

  • Case-control study on the association of upper gastrointestinal bleeding and nonsteroidal anti-inflammatory drugs in Japan. Sakamoto, Choitsu; Sugano, Kentaro; Ota, Shinichi; Sakaki, Nobuhiro; Takahashi, Shi'ichi; Yoshida, Yukio; Tsukui, Taku; Osawa, Hiroyuki; Sakurai, Yukihiro; Yoshino, Junji; Mizokami, Yuji; Mine, Tetsuya; Arakawa, Tetsuo; Kuwayama, Hajime; Saigenji, Katsunori; Yakabi, Koji; Chiba, Tsutomu; Shimosegawa, Tooru; Sheehan, Jane E.; Perez-Gutthann, Susana // European Journal of Clinical Pharmacology;Sep2006, Vol. 62 Issue 9, p765 

    Studies in Western populations have shown the association of nonsteroidal anti-inflammatory drugs (NSAIDs) and upper gastrointestinal bleeding (UGIB). The role of Helicobacter pylori infection in NSAIDs-related UGIB remains to be studied. We conducted a case-control study in Japan to investigate...

  • Gastroduodenal Complications of Chronic NSAID Therapy. Graham, David Y.; Smith, J. Lacey // American Journal of Gastroenterology;Oct1988, Vol. 83 Issue 10, p1081 

    The fact that nonsteroidal anti-inflammatory drugs (NSAIDs) damage the gastroduodenal mucosa is no longer contested. Endoscopic studies in normal volunteers after NSAID administration have failed to predict which NSAIDs would be safest when administered chronically. NSAID use has been associated...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics